Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 22, 2021, 5:03 PM EDT for Lake County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 22, 2021, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WWUS82 KMLB 222103
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
503 PM EDT Thu Jul 22 2021
FLZ044-222145-
Northern Lake County FL-
503 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY UNTIL
545 PM EDT...
At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pittman, or 7 miles northwest of Paisley, moving southeast at 10 mph.
Pea size hail and winds up to 45 to 50 mph will be possible with
this storm.
Locations impacted include...
Paisley, Cassia, Pittman, Umatilla and Forest Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2914 8164
2907 8146 2906 8146 2906 8145 2904 8143
2904 8142 2900 8138 2884 8143 2896 8172
TIME...MOT...LOC 2103Z 294DEG 7KT 2903 8165
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 4:01 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 22, 4:01 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 401 PM EDT Thu Jul 22 2021 .DISCUSSION... Currently-Tonight... Scattered showers and storms can currently be seen on radar, in addition to, the local Atlantic sea breeze - currently located just along eastern Seminole, western Brevard, and western Indian River counties. Showers are beginning to develop mainly near the Treasure Coast and across northwestern Volusia county. Analysis charts show high pressure building as it slowly retrogrades across the Gulf of Mexico. In the mid/upper levels, a shortwave trough is located just along the SC/GA boarder at the coast. Temperatures have reached the low-to-mid 90s with heat index values in the low-to-upper 100s. The Orlando International Airport has even tied a record for the day with a likely maximum temperature of 97 degrees. Showers and thunderstorms are forecast to increase in coverage throughout the afternoon and early evening hours with sea breeze collisions expected to enhance convection around the same time as the maximum heating of the day and an unstable airmass. The best chance for rain will be along and southeast of I-4. Any storms that develop will have the potential to become strong with wind gusts up to 50mph, frequent lighting strikes, heavy rainfall, and flooding - especially over areas that have received heavy rainfall over the past couple of days and/or where training of storms occur. Overnight, showers and storms will slowly diminish after sunset with scattered showers and thunderstorms weakening as they head towards the coast. We'll dry out for a short period of time overnight with skies becoming partly cloudy. Low temperatures will reach the low-to-mid 70s. Friday-Sunday... (previous) As the mid level ridge over the GOMEX retrogrades westward, short wave energy slides SE across NOFL and the adjacent Atlantic offshore the SE CONUS. Broad op-model consensus is for the trough, along with a weak surface reflection, to get trapped beneath a mid level ridge to its north as it expands eastward into the TN Valley/southern Appalachians. The trough or broad surface low is progged to retrograde SW-W into Florida, accompanied by a pool of even deeper moisture that has been residing over the state the past few days. Given the expected synoptic enhancement to the diurnal convective pattern, expect higher coverage of showers/storms over the area for the next few days. Some drier air may advect into the northern CWA by Sun, should the trough slide more SW than W, as several of the op models indicate. Otherwise, have painted numerous/likely POPs over the CWA for days 2-4. Max temps U80s-L90s (more toward the lower end of that range Sun), with mins a couple degrees either side of 75F. Monday-Wednesday... (previous) Residual weakness in the mid level height field lingers over FL Mon, then fills in by mid week as the Atlantic ridge rebuilds westward. High coverage of diurnal showers/storms expected Mon in a very moist SE wind flow, followed by mean drying with POPs returning to more seasonal normals (SCT) expected by Wed. Max temps on the lower side of normal Mon given the higher coverage, closer to normal thereafter. && .AVIATION... VFR conditions prevail most of the TAF period, with brief reductions to VIS/CIGs down to MVFR/IFR near convection during the late afternoon and evening. Coverage of afternoon convection is too low for TEMPO groups, with impacts hit-or-miss at most terminals. However, low-level flow and sea breeze convergence near the northern terminals could enhance convection around KDAB/KSFB, so will likely add TEMPOs. Elsewhere, VCTS for storms popping up along the sea breezes and possible secondary convection on lingering outflow boundaries. Tomorrow, moisture returns and PoPs increase, so expecting wider coverage of showers and storms. && .MARINE... Currently-Tonight... Boating conditions will remain favorable outside of thunderstorms. Scattered showers and storms will be possible through the early evening hours before diminishing over the Atlantic waters late this evening. Seas will remain calm with west-southwest winds 5-10kts building seas from 1-2ft. Friday-Monday... (previous) Uncertain forecast for the local Atlantic waters into this weekend, depending on to what extent the trough/low develops offshore the SE CONUS develops, and then retrogrades. Offshore/W-SW flow expected over the MAOR Fri. Winds will back more southerly south of the trough axis this weekend, but shift onshore (NE-ENE) to its north. Magnitude/southward extent of the wind shift will depend on the position of the trough. While the forecast keeps peak seas around 3ft, confidence is rather low, as some of the model guidance (GFS/CMC) indicate a brief increase in winds/seas to near 15kt/4-5ft north of Cape Canaveral. Southerly flow returns early next week as the Atlantic ridge rebuilds westward into the waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 74 88 / 40 60 50 40 MCO 79 95 76 91 / 30 50 50 60 MLB 77 92 76 88 / 40 60 60 70 VRB 76 92 74 88 / 30 50 60 70 LEE 78 93 76 91 / 20 50 50 50 SFB 77 93 75 91 / 40 60 50 50 ORL 79 94 77 91 / 30 50 50 60 FPR 76 92 74 89 / 30 50 60 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Leahy/Haley
Hazardous weather outlook, Jul 22, 11:10 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1110 AM EDT Thu Jul 22 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1110 AM EDT Thu Jul 22 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered thunderstorms will develop across east-central Florida this afternoon and early evening. The highest coverage will be from areas south and east of Interstate 4 to Lake Okeechobee, extending east close to Interstate 95 along the Treasure Coast. Storms will be capable of producing frequent cloud-to-ground lightning strikes, gusty winds up to 50 mph, torrential downpours, and flooding - especially over areas that have received heavy rainfall over the past couple of days or where training of storms occur. If threatening weather approaches or thunder is heard, seek shelter in a sturdy building or hardtop vehicle. .FLOOD IMPACT... Slow moving storms this afternoon could produce locally heavy rainfall, between 1 to 3 inches in some spots. This could result in minor flooding, such as ponding of water on roadways, and low lying and poor drainage areas. .EXCESSIVE HEAT IMPACT... Peak heat index values this afternoon will reach between 101 and 109 across all of east-central Florida. If doing any prolonged outdoor activities, be sure to take plenty of breaks in the shade or in an air-conditioned building, wear light colored clothing, and remain hydrated. .MARINE THUNDERSTORM GUST IMPACT... Scattered thunderstorms this afternoon will produce wind gusts in excess of 35 knots, with a few stronger storms producing wind gusts up to 45 knots. The highest potential for storms is across inland lakes south and east of Interstate 4 south to Lake Okeechobee, though some storms will also move over the Intracoastal Waterway and nearshore Atlantic waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Increasing rain chances Friday and into the weekend, as scattered to numerous afternoon lightning storms are expected day. Frequent cloud-to-ground lightning strikes and heavy rainfall will be the main threats, but stronger storms may also produce winds gusts of 40 to 50 mph. Minor flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Fehling
In the hours before
Special weather statement, Jul 22, 4:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
441 PM EDT Thu Jul 22 2021
FLZ041-046-141-222130-
Coastal Volusia FL-Seminole FL-Inland Volusia FL-
441 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEMINOLE AND VOLUSIA
COUNTIES UNTIL 530 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLand Airport, or 7 miles northeast of DeLand, moving east at 15
mph.
Winds up to 45 to 50 mph will be possible with this storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Ormond Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8107 2910 8090 2903 8085 2879 8072
2881 8137 2926 8125 2927 8115 2941 8116
2943 8111
TIME...MOT...LOC 2041Z 288DEG 13KT 2908 8118
KNSpecial weather statement, Jul 22, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
503 PM EDT Thu Jul 22 2021
FLZ044-222145-
Northern Lake County FL-
503 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY UNTIL
545 PM EDT...
At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pittman, or 7 miles northwest of Paisley, moving southeast at 10 mph.
Pea size hail and winds up to 45 to 50 mph will be possible with
this storm.
Locations impacted include...
Paisley, Cassia, Pittman, Umatilla and Forest Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2914 8164
2907 8146 2906 8146 2906 8145 2904 8143
2904 8142 2900 8138 2884 8143 2896 8172
TIME...MOT...LOC 2103Z 294DEG 7KT 2903 8165
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:41 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jul 22, 4:49 PM EDT | Special Marine Warning | MLB | 40 min | |
| Jul 22, 5:50 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Jul 22, 6:31 PM EDT | Special Marine Warning | MLB | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.